Trouble Sleeping While Taking Varenicline?Contact Your Doctor
Sleep & NighttimeArticleBring sleep changes to the clinician reviewing your prescribed medicine.

In this article
While taking varenicline, contact a doctor or NHS1 111 in England now if you become irritable, aggressive, anxious or depressed, notice palpitations, or an existing mental health condition worsens. Use your local urgent-care service elsewhere.1
Report the sleep change
The NHS1 lists difficulty sleeping among varenicline’s possible side effects and advises speaking to a doctor. If sleep has changed during your prescribed treatment, bring that concern to the review.1
Keep the question specific
Ask: “I am taking varenicline and have noticed this sleep change. What should happen next in my treatment plan?” Tell the clinician about any other symptoms that are bothering you. NHS1 guidance also advises doctor or pharmacist contact when side effects remain troublesome.1
Did I Do That in My Sleep? includes a Visit Brief. Use it to organize your sleep questions for the care team. See the book.
This article is for general educational purposes only and is not medical advice. It isn't a substitute for diagnosis or treatment from a qualified healthcare professional who knows your health history. Please don't ignore professional advice or delay getting care because of something you read here. If you think you may be having a medical emergency, call 911 or your local emergency number right away. Girl Playbook does not endorse any specific product, test, or provider.
Girl Playbook sells this book. It provides education and worksheets, not individualized medical care.
Sources
The research behind this article, in the order it’s cited. How we source our articles.
Spotted something out of date? Tell us and we’ll check it.


